Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 18, 2015, 4:49 PM EDT for Jefferson County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 18, 2015, 5:20 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:15 PM EDT | TSTM WND DMG | 4 N Okolona, KY | TREE FELL AND COLLAPSED ROOF ON HOUSE IN THE SPRING CREEK CT AREA. METROSAFE ALSO REPORTED TREES DOWN AT MANCHESTER AND LAKE SIDE AS WELL AS TAYLOR AND ILLINOIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS53 KLMK 182049
SVRLMK
KYC111-182120-
/O.NEW.KLMK.SV.W.0154.150618T2049Z-150618T2120Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 520 PM EDT
* AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LOUISVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. MATTHEWS...FERN CREEK...LYNDON...JEFFERSONTOWN...ANCHORAGE...
MIDDLETOWN AND LOUISVILLE BOWMAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3830 8550 3814 8552 3817 8581 3827 8579
3827 8575 3827 8574 3828 8572
TIME...MOT...LOC 2050Z 262DEG 19KT 3821 8571
HAIL...<.75IN
WIND...60MPH
$$
EER1 follow-up statement
043
WWUS53 KLMK 182102
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT THU JUN 18 2015
KYC111-182120-
/O.CON.KLMK.SV.W.0154.000000T0000Z-150618T2120Z/
JEFFERSON KY-
502 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JEFFERSON COUNTY UNTIL 520 PM EDT...
AT 459 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
MATTHEWS...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FERN CREEK...LYNDON...JEFFERSONTOWN...ANCHORAGE AND MIDDLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 8551 3814 8552 3817 8581 3822 8580
3823 8576 3827 8574 3828 8572 3830 8550
TIME...MOT...LOC 2103Z 262DEG 19KT 3822 8562
HAIL...<.75IN
WIND...60MPH
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:42 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 18, 3:42 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 342 PM EDT Thu Jun 18 2015 .SHORT TERM (Now through Friday Night)... Updated at 330 PM EDT Thu Jun 18 2015 In the near term, differential heating combined with a very moist/unstable atmosphere has led to the development of convection across the region. The convection is focused currently in two clusters, one along and north of the I-64 corridor from southern Indiana into northern Kentucky, while the other is focused down across the Bowling Green area. Over the remainder of the afternoon, we expect convection to continue to develop. Torrential rainfall, gusty winds and small hail will be the main weather hazards. The training of cells may lead to some hydrologic issues in some areas and we will be keeping an eye on this. The strongest storms over the next few hours will likely be across southern and south-central KY where the northeastward moving storms will interact with an increasingly unstable atmosphere. This area would generally be defined as areas along and south of the Bluegrass and Western KY Parkways. Afternoon high temperatures in the upper 80s to around 90 are expected, but storms moving through the region will likely knock temperatures back into the low 80s. For Tonight, shower and thunderstorm activity is expected to diminish in intensity as we loose diurnal heating. The latest guidance continues to show a frontal boundary stalling out across the region overnight. This feature combined with the nocturnal low-level jet may result in additional showers and storms developing tonight. A mid-level vorticity maximum out ahead of the remnants of Bill is progged to move across the region late tonight, which would aid in convective development. For now, we plan on letting PoPs ramp downward this evening and then ramp back up late tonight toward dawn on Friday. Overnight lows will be mild with readings cooling into the lower 70s. For Friday/Friday night, the upper ridge that has been in place to our south is forecast to break down as the remnants of Bill track closer to the region. Ongoing convection will likely be in progress during the morning hours on Friday. This activity will likely diminish somewhat as the low-level jet axis veers back to the west and the mid-level vort lobe pushes east. Airmass recovery will likely occur during the afternoon and we should see an uptick in convective activity. Anomalously moist PWATs will be above 2 inches and warm cloud depths of over 4km are likely. Torrential rainfall and gusty winds will be possible with any strong convection that develops again. Have gone with the cooler side of the guidance for tomorrow as clouds and precipitation will likely keep temperatures down somewhat. Highs in the low-mid 80s in the north with mid 80s in the south look reasonable. With the remnants of Bill arriving late Friday night, widespread convection with heavy rainfall is expected across much of the region. For this period, have increased PoPs given the relative good model agreement. As for rainfall amounts, we expect 1-3 inches of rainfall from this afternoon through Friday night across the region. Current forecast has the heaviest rainfall in a swath along the Ohio River with lesser amounts across our southeastern areas. This in very close agreement with WPC QPF and the OHRFC QPF fields. .LONG TERM (Saturday through Thursday)... Issued at 325 PM EDT Thu Jun 18 2015 ...Remnants of Tropical Cyclone Bill To Arrive Saturday... The synoptic pattern at the start of the long term period will feature persistent upper-level ridging across the south/southeastern CONUS, with the Ohio Valley remaining on the periphery of this ridge. This will allow for multiple disturbances to ride through the flow aloft, including the remnants of what once was Tropical Storm Bill which will bring several rounds of showers/storms to the region through the extended. Saturday will begin with the remnants of Bill impacting the region. A seasonably high slug of moisture will accompany this system, as PWATS climb well above two inches. Luckily, the timing seems to be rather unfavorable to promote organized severe weather as it appears the clouds/precip should enter into the region before heating can be maximized. 850mb winds will increase to 40-50 knots in response to the approaching disturbance. Therefore, stronger winds will be just off the surface and even mediocre convection could mix down some stronger gusts. Additionally, the stronger winds off the surface will help increase low-level shear which could aid in some storm rotation, conditional upon sufficient instability developing. These threats will be something to monitor, but really think the timing of the cloud cover and expected rain shield will really limit any widespread severe threat. The main threat with this system will be the heavy rainfall which may lead to some localized flooding issues. Debated putting up a Flash Flood Watch, but just not sure how widespread flash flooding will be at this time. 3-hour guidance ranges from 2 to 3.5 inches across the area currently, but this will likely go down in coming days as rain falls Friday/Friday night. While the rain will be heavy at times, the lack of instability may limit the convective flare to much of the rainfall and it may be a more stratiform precip with perhaps some localized areal flooding. Also, the event is still 48 hours away, so there is still some time to nail down details. For all of these reasons, will continue with the ESF and hold off on any products for now. On Saturday into Saturday night, rainfall amounts look to range from 1-2 inches areawide. For the remainder of the long term, the flow aloft will turn more to the northwest as a strong ridge builds into the southern CONUS. A weak frontal boundary will push into portions of IN/OH during the day on Sunday, sliding into north-central KY Sunday evening. Guidance suggests we will become quite unstable ahead of the boundary on Sunday, but will likely have a decent cap to overcome. Therefore, will limit coverage to 30-40 percent at this time. Any storm that develops in this strongly unstable environment could become strong to severe. The latest guidance suite suggests this boundary will stall somewhere near the Ohio Valley Monday through at least Wednesday of next week. It appears this front will remain close enough to the better mid-level flow of 30-50 knots, promoting the threat for strong to severe MCSs to track through the region. Just how strong these get will depend on the time of day they come through and just how strong each individual wave is, but the overall synoptic setup is there for some active weather mainly across the northern half of the CWA. && .HYDROLOGY... Issued at 340 PM EDT Thu Jun 18 2015 Differential heating and a moist atmospheric profile will lead to heavy rainfall with diurnally driven convection over the next 24 hours. The remnants of tropical storm Bill will move into the area Friday night and pass through the region on Saturday and into Saturday night. Our current forecast projections show area wide basin average rainfall of 2 to 4 inches. Locally higher amounts of 5+ inches in some isolated areas can not be ruled out. This rainfall is expected to fall from this afternoon through Sunday morning. Soil conditions across the region vary greatly given the scattered diurnally driven rainfall of the last few days. Soil moisture values are fairly high across southern Indiana and portions of north central KY from recent rains. These soil moisture values will increase over the next day as additional convection develops. Soils are expected to become saturated over the weekend as the remnants of Bill push through the region. Current flash flood guidance indicates that we can take about 2-3 inches of rain over a 2-6 hour period, while 24 hour flash flood values of 4+ inches were noted in the guidance. Currently we have a hydrologic outlook (ESFLMK) product in effect. The expected rainfall over the next 72 hours may result in hydrologic issues over portions of our region. Localized flooding will be possible and quick rises on area creeks and streams are likely. However deterministic and ensemble guidance does not indicate that river flooding will be particularly widespread at this time. Should these ideas change, flash flood watches may be required in future forecast issuances. && .AVIATION (18Z TAF Update)... Updated at 114 PM EDT Thu Jun 18 2015 Convective temperatures are being reached at the moment and scattered convection is developing across the region. The most coverage is expected to be across the Bluegrass region of KY affecting the KLEX this afternoon. Some additional convection over west-central TN will also move northeast and may affect the KBWG terminal this afternoon. The latest guidance continues to be in agreement that the convection will diminish after sunset and some light fog could be an issue at the terminals overnight. There is also a signal in the data that suggests a minor wave out ahead of Bill will approach the region tonight, possibly firing some additional convection toward dawn Friday. For this package, we plan on running with VFR conditions prevailing this afternoon/evening with thunderstorms in vicinity of the terminals. Current thinking is that MVFR visibilities will be seen at KBWG/KLEX after 19/09Z through about 19/13-14Z. Forecast Confidence ====================== Ceilings: High Visibility: Medium Winds: High T-storms: Medium && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........MJ Long Term.........KJD Hydrology.........MJ Aviation..........MJ
Hazardous weather outlook, Jun 18, 3:48 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 348 PM EDT THU JUN 18 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 348 PM EDT THU JUN 18 2015 /248 PM CDT THU JUN 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS...TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY OVER THE REGION...WITH TORRENTIAL RAINFALL...GUSTY WINDS AND LIGHTNING BEING THE MAIN THREATS. ON FRIDAY NIGHT INTO SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL BRING SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY. LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE. OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING THROUGH SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/KD
In the hours before
Local storm report, Jun 18, 4:24 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT THU JUN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 1 SE MT. ARIEAL 36.74N 86.36W
06/18/2015 ALLEN KY COUNTY OFFICIAL
TREES DOWN ACROSS TRICE ROAD. TIME ESTIMATED
BASED ON RADAR.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 18, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 428 PM EDT THU JUN 18 2015 KYZ031>033-182100- HENRY KY-OLDHAM KY-TRIMBLE KY- 428 PM EDT THU JUN 18 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... NEW CASTLE... LA GRANGE... PENDLETON AND SULPHUR... CAMPBELLSBURG... TURNERS STATION... LACIE... THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3857 8510 3838 8510 3841 8543 3852 8544 TIME...MOT...LOC 2028Z 271DEG 19KT 3848 8534 EER
Special weather statement, Jun 18, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT THU JUN 18 2015
KYZ024-025-028-182105-
BRECKINRIDGE KY-HARDIN KY-MEADE KY-
434 PM EDT THU JUN 18 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF HARDINSBURG...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BIG SPRING...
MAPLES CORNER AND HILLGROVE...
GARRETT AND FLAHERTY...
GRAHAMTON AND RED HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3776 8629 3800 8608 3796 8605 3797 8603
3799 8603 3786 8588 3770 8624
TIME...MOT...LOC 2034Z 226DEG 28KT 3779 8620
SCHOETTMERSpecial weather statement, Jun 18, 4:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM CDT THU JUN 18 2015
KYZ078-081-082-182105-
CLINTON KY-CUMBERLAND KY-RUSSELL KY-
335 PM CDT THU JUN 18 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RIBBON AND WILLIS CREEK...
CREELSBORO AND DESDA...
HELM AND MANNTOWN...
LONG BOTTOM AND ROWENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3680 8537 3689 8537 3693 8525 3692 8523
3693 8523 3700 8500 3689 8501 3686 8506
3683 8506 3682 8504 3681 8504
TIME...MOT...LOC 2036Z 252DEG 21KT 3685 8530
SCHOETTMERLocal storm report, Jun 18, 4:37 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT THU JUN 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 NW CYNTHIANA 38.41N 84.32W
06/18/2015 HARRISON KY LAW ENFORCEMENT
TREE DOWN ACROSS HIGHWAY 36. TIME ESTIMATED
FROM RADAR
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 18, 4:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM CDT THU JUN 18 2015
INZ089-KYZ023-024-182110-
BRECKINRIDGE KY-HANCOCK KY-PERRY IN-
337 PM CDT THU JUN 18 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
SKILLMAN AND SUNNY CORNER...
DODD AND LAUER...
HARDINGROVE AND LILLY DALE...
GERALD AND ROME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3796 8689 3801 8682 3800 8681 3801 8680
3801 8679 3803 8678 3815 8659 3791 8636
3781 8681 3794 8692
TIME...MOT...LOC 2038Z 244DEG 28KT 3791 8676
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:09 PM EDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 18, 1:30 PM EDT | Special Weather Statement | LMK | Mercer | 30 min |
| Jun 18, 1:36 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| Jun 18, 1:55 PM EDT | Special Weather Statement | LMK | Jessamine | 30 min |
| Jun 18, 2:28 PM EDT | Special Weather Statement | LMK | Simpson | 32 min |
| Jun 18, 2:31 PM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Jun 18, 2:36 PM EDT | Special Weather Statement | LMK | Ohio | 29 min |
| Jun 18, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 28 min |
| Jun 18, 2:45 PM EDT | Special Weather Statement | LMK | Oldham | 30 min |
| Jun 18, 2:50 PM EDT | Special Weather Statement | LMK | Warren | 30 min |
| Jun 18, 2:51 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| Jun 18, 3:04 PM EDT | Special Weather Statement | LMK | Butler | 31 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | LMK | Allen | 33 min |
| Jun 18, 3:24 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 31 min |
| Jun 18, 3:54 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 31 min |
| Jun 18, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 31 min |
| Jun 18, 4:09 PM EDT | Special Weather Statement | LMK | Simpson | 31 min |
| Jun 18, 4:10 PM EDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jun 18, 4:27 PM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 3 hr |
| Jun 18, 4:28 PM EDT | Special Weather Statement | LMK | Henry | 32 min |
| Jun 18, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 32 min |
| Jun 18, 4:34 PM EDT | Special Weather Statement | LMK | Meade | 31 min |
| Jun 18, 4:35 PM EDT | Special Weather Statement | LMK | Russell | 30 min |
| Jun 18, 4:37 PM EDT | Special Weather Statement | LMK | Hancock | 33 min |
| Jun 18, 4:53 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jun 18, 4:59 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Jun 18, 5:06 PM EDT | Special Weather Statement | LMK | Henry | 29 min |
| Jun 18, 5:18 PM EDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jun 18, 5:19 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 18, 5:30 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| Jun 18, 5:36 PM EDT | Areal Flood Advisory | LMK | Franklin, Henry, Oldham, Shelby | 3 hr |
| Jun 18, 5:40 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Jun 18, 5:42 PM EDT | Areal Flood Advisory | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 3 hr |
| Jun 18, 5:52 PM EDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Jun 18, 6:02 PM EDT | Areal Flood Advisory | LMK | Franklin, Shelby | 3 hr |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Scott, Woodford | 30 min |
| Jun 18, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 31 min |
| Jun 18, 6:32 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Scott, Woodford | 3 hr |
| Jun 18, 6:38 PM EDT | Flash Flood Warning | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott | 5 hr |
| Jun 18, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 20 min |
| Jun 18, 7:11 PM EDT | Areal Flood Advisory | LMK | Trimble | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.